How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Ask Eleanor Your Own Question
Ask Eleanor
Ask Eleanor, Psychotherapist
Category: Mental Health
Satisfied Customers: 1517
Experience:  Marriage & Family Therapist/Prof. Counselor for 20 years
Type Your Mental Health Question Here...
Ask Eleanor is online now
A new question is answered every 9 seconds

I am currently seeing a licensed family therapist for depression

This answer was rated:

I am currently seeing a licensed family therapist for depression and anxiety. In addition I am receiving acupuncture every other week and began taking Bupropion XL 150mg once daily about 5 weeks ago. I also have an RX for Clonazepam 0.5mg taken as needed. I was doing really well the first few weeks, noticed relief from depression and anxiety almost immediately. Then it felt almost as though my body started to adjust to it and the energy, added concentration and focus and positive feelings began to lessen a bit. I saw my primary care physician 3 days ago and she increase my dosage to 300mg once daily. Since then I have been very irritable, easily aggitated, and it's almost as if the dark feelings and thoughts of depression have returned. In addition to all of this, I've spoken to a few people about Adult ADD and took a test called Jasper/Goldberg screening quiz online. Out of 80, I scored a 77 on likelihood of having Adult ADD. This all has me concerned, so my question is: is it normal to have this kind of increase in irritability and depressed thoughts/feelings while adjusting to a higher dose of Bupropion? Also, is it possible that I may not be taking proper meds or the dose needs adjusting and perhaps I also need an ADD medication in addition? Any help is much appreciated. Thank you, Tanya

Ask Eleanor :

Hello, I am here for you and am happy to respond. Give me a moment to carefully read over and consider your question.


Customer: Hello. Thank you
Ask Eleanor :

Good that you have asked this question. Absolutely, the increase in your Bupropion (Wellbutrin) can be causing your agitation!


Ask Eleanor :

As well magnifying your feelings of depression.


Ask Eleanor :

Are you receiving my responses? Asking because we have been experiencing some chat problems?


Customer: Yes I am
Customer: I am receiving your responses. I am on my phone so that may be part of the problem.

I am back on my laptop now. Hope that helps.

I have switched us to this Q&A mode from chat as it was malfunctioning. I am going to retype my answer for you.
Customer: replied 4 years ago.
Ok thank you. I will wait for your response.
Increased feeling of depression and agitation are serious side effects. While I cannot advise you regarding the dosage of your medication, I do believe it would be safe to go back down to the 150mg dosage; that is what I would be if it were me. Of course, you need to get in touch with your PCP asap regarding what is happening with your meds an side effects. Here is a link for information about the side effects of your medication Agitation is listed first, although not highlighted for some reason. Also your ADD score is extremely high. While not intended to be used as a diagnosis, the Goldberg Test is very reliable. While using our PCPs for psychotropic medication is okay, when things get complicated and we a dealing with more than one issue, as in your case, depression and ADD, it is advisable to see a psychiatrist for proper diagnosis and treatment. I would make an appt with one asap; perhaps your PCP can refer you. It has been my pleasure to answer your question. I apologize for the site glitches. Chat back if you need anything further. If you are satisfied with my answer, please give me a positive rating and click on submit. I wish you healing, take care, Eleanor
Ask Eleanor and 2 other Mental Health Specialists are ready to help you
Customer: replied 4 years ago.
I will get in touch with my PCP asap. Thank you so much for your help!
You are very welcome, dear.

Related Mental Health Questions